Hail, Otter Tail
- When
- September 3, 12:05 PM CST
- Where
- Otter Tail County, Elizabeth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.383, -96.133
6 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 3, 10:30 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1130 AM CDT SAT SEP 3 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AREA REMAINS BELOW WEATHER SYSTEMS...WITH LOW PRESSURE TO THE W AND HIGH PRESSURE TO THE NE. DECAYING MCS STILL MOVING THROUGH WC MN PART OF AREA. WITH MODELS STILL SHOWING GOOD ELEVATED STABILITY...850MB Q-VECTOR CONVERGENCE...700MB LIFT...ANTICIPATE MCS TO CONTINUE TO MOVING E-SE AND SLOWLY OUT OF THE AREA THIS EVENING. THEREFORE...ADJUSTED POPS FOR CURRENT PRECIPITATION. OTHERWISE...ONLY MINOR CHANGES NEEDED TO FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT SAT SEP 3 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. A COMPLEX OF THUNDERSTORMS WILL AFFECT THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT BEING LARGE HAIL. THE SCATTERED THUNDERSTORM THREAT WILL LINGER ACROSS WEST CENTRAL MINNESOTA THIS AFTERNOON INTO TONIGHT WITH LOCALIZED SEVERE STORM THREAT PERSISTING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE REGION. THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME SEVERE ON LABOR DAY. ADDITIONAL THUNDERSTORMS CHANCES LOOM ON THE HORIZION FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND THEN AGAIN ON LABOR DAY. BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
838 AM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND GST LISBON 46.44N 97.68W
09/03/2005 62 MPH RANSOM ND BROADCAST MEDIA
&&
JCAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
930 AM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 7 SW WALCOTT 46.48N 97.04W
09/03/2005 0.88 INCH RICHLAND ND TRAINED SPOTTER
0630 AM TSTM WND GST 12 S SANBORN 46.77N 98.22W
09/03/2005 60 MPH BARNES ND TRAINED SPOTTER
&&
DKELLENBThe Fargo/Grand Forks radar (KMVX), 156 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
6 hail, 1 flash flood. Local standard time, as filed.
Dime to nickel sized hail fell along with two inches of rain.
Nearly 4 inches of rain fell over two hours, causing ditches to overflow northeast of Fergus Falls. Water overtopped gravel roads near the intersection of county road 18 and Aurdel River Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474191, 5474192, 5474453, 5474855, 5474856, 5474857, 5474858.